MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45020
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the internal carotid artery aneurysm procedure, physician tried to deploy the subject flow diverting stent.However, it did not open inside the patient anatomy and was re sheathed once and deployed.The subject flow diverting stent was not fully opened from the proximal end.Physician used a balloon to perform angioplasty and an additional stent was deployed at the proximal end to get a good vessel wall apposition.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the sdw was returned and there was some slight kinking/bending noted to the distal end of the sdw.The petal/drape was in the deployed state.Traces of dried blood were found on the sdw proximal to the resheath pad.The stent was not returned.Functional test was not applicable as the stent was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was not confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.Additional information provided by the customer indicates there were no anomalies noted to the device prior to use, the device was prepared as per dfu, continuous flush was maintained throughout the procedure.The recommended 027 delivery catheter was used, the delivery catheter and pusher were purged with sterile saline and verified that fluid exited the end of the delivery catheter and pusher.The outer diameter of the guidewire used was 014.The position of the delivery catheter was confirmed by visualizing the radiopaque markers and the position of the flow diverter implant was confirmed between the two marker bands.There was no resistance between the delivery catheter and the pusher, there was no resistance encountered during navigation of the flow diverter device to the target lesion and no resistance encountered during the flow diverter deployment.The physician is unsure what was the cause of the reported issue.There was no high % stenosis proximal to the flow diverter likely contributing to the inability to deploy the flow diverter.The physician did not attempt to deploy the flow diverter on the table (outside the patient body) because the device was implanted.There was no resistance during advancement of the flow diverter delivery system through the patient¿s anatomy.The patient¿s anatomy was standard anatomy.The condition being treated was internal carotid artery (ica) aneurysm and the anatomical location of the treatment site was ica.The issue was the proximal end of the flow diverter stent did not open after fully unsheathing from microcatheter.The stent proximal end did not open when the device was released off resheath pad.The device was deployed as per the recommended technique.No aggressive manipulations were used.Device was resheathed 1 time to flip petal (distal 5mm of stent unsheathed and resheathed).The device was implanted into the patient and the proximal end eventually opened with a balloon and pinned with a stent which were not planned to be used in the surgery but were used as medical intervention.The delivery wire is being sent back.Stent is not being sent back as it was implanted into patient.Product analysis found distal end of the sdw was slightly kinked/bent.The petal/drape on the sdw was in the deployed state.Traces of dried blood were found on the sdw proximal to the resheath pad.The stent was not returned.The as reported ¿stent failed/unable to open¿ could not be confirmed during product analysis as the stent was not returned.Based on the additional information received the stent was implanted in the patient.An assignable cause of procedural factors will be assigned to the as reported ¿stent failed/unable to open¿ and as analyzed ¿sdw kinked/bent¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.5MM X 20MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15795960
Report Number3008881809-2022-00572
Device Sequence Number4754464
Product Code OUT
UDI-Device Identifier07613327375251
UDI-Public07613327375251
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model NumberFDS45020
Device Catalogue NumberFDS45020
Device Lot Number22794679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer12/23/2022
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL 10 MICROCATHETER (STRYKER); EXCELSIOR XT 27 MICROCATHETER (STRYKER); NEUROFORM ATLAS STENT SYSTEM (STRYKER); SCEPTER BALLOON CATHETER (MICROVENTION)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown